MAUDE Adverse Event Report: MICROVENTION, INC. LVIS JR 2.5X23 (HDE); INTRALUMINAL STENT

MICROVENTION, INC. LVIS JR 2.5X23 (HDE); INTRALUMINAL STENT
Model Number 172020-LVISJ-C-HDE
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 03/04/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is used for treatment, not diagnosis.The lvis jr.Device is intended for use with embolic coils for the treatment of intracranial neurovascular diseases.Use of the lvis jr.Device is contraindicated under these circumstances: patients in whom anticoagulant, antiplatelet therapy or thrombolytic drugs are contraindicated.Patients with known hypersensitivity to nickel-titanium.Patients with anatomy that does not permit passage or deployment.Per the instructions for use, possible complications include but are not limited to the following: bleeding or hemorrhage including intracerebral, retroperitoneal or other locations.Complications of arterial puncture including pain, local bleeding (hematoma) or injury to the artery or adjacent nerves.Device migration.Distal embolization.Headache.Incomplete aneurysm occlusion.Neurologic deficits including stroke and/or death.Perforation or dissection of the vessel(s).Pseudoaneurysm formation.Rupture or perforation of aneurysm.Transient ischemic attack (tia) or ischemic stroke.Vasospasm.Vessel occlusion.Vessel stenosis or thrombosis.Based on the information provided, the complaint cannot be confirmed.The device could not be evaluated as it was reported not available.(b)(4).
 
Event or Problem Description
It was reported that during the treatment of an aneurysm, a "y" stenting of the right middle cerebral artery (mca) bifurcation was performed.The first stent (lvis jr.) was successfully placed in the inferior branch.Multiple attempts were made to access the superior branch with the microcatheter and guide wire.However, during this attempt, the stent migrated into the mca.The stent was reported to help bridge the neck.A second stent was placed inside the first stent deployed and coils were placed in the aneurysm successfully.No patient harm or injury was reported.The patient was discharged the following day.

Brand Name
LVIS JR 2.5X23 (HDE)
Common Device Name
INTRALUMINAL STENT
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key5571990
Report Number2032493-2016-00064
Device Sequence Number13542373
Product Code NJE
UDI-Device Identifier00812636020143
UDI-Public(01)00812636020143(11)151021(17)181021(10)15102128
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/21/2018
Device Model Number172020-LVISJ-C-HDE
Device Lot Number15102128
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2016
Initial Report FDA Received Date04/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age81 YR
Patient Weight64